MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-013
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unk.Relevant tests/laboratory data unk.The device was not returned, thus no investigation could be completed.Because the physician did not maintain continuous control of the outer sheath, this event has been determined to be use related.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead, extraction indication unk.A right atrial (ra) lead was present in the patient but was not targeted for extraction.A spectranetics lead locking device (lld) was inserted into the lead to provide traction.The physician chose a spectranetics glidelight laser sheath and a spectranetics tightrail sub-c rotating dilator sheath (and the tightrail's outer sheath) to treat the patient.While the tightrail sub-c was in use, the outer sheath was inadvertently lost in the patient's vasculature.Using multiple tools, the ct and vascular surgeons assisted in successfully retrieving the outer sheath from the innominate/superior vena cava (svc) junction.The rv lead was successfully removed, and the patient survived the procedure.This event captures the tightrail sub-c's outer sheath which migrated into the vasculature, requiring intervention for retrieval.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16315256
Report Number1721279-2023-00017
Device Sequence Number15002842
Product Code DRE
UDI-Device Identifier00813132022808
UDI-Public(01)00813132022808(17)231129(10)FRQ21L29A
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2023
Device Model Number560-013
Device Catalogue Number560-013
Device Lot NumberFRQ21L29A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS GLIDELIGHT LASER SHEATH.; SPECTRANETICS LEAD LOCKING DEVICE.; ST. JUDE MEDICAL 2088TC RA PACING LEAD.; ST. JUDE MEDICAL 7121 RV ICD LEAD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight143 KG
Patient EthnicityNon Hispanic
Patient RaceWhite